Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 15, 2025, 1:23 PM CDT for Walthall County, Mississippi. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 1:23 PM CDT (18:23 UTC)
- Expired
- Mar 15, 2025, 1:46 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Walthall County, MS
The radar
The Hammond radar (KHDC), 82 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 1:24 PM CDT | TORNADO | 5 Wsw Tylertown, MS | *** 1 FATAL *** This is the starting point for the EF3 140MPH 880 yard width tornado that tracked through Walthall County and continued into Marion County MS. |
| Mar 15, 1:25 PM CDT | TORNADO | 3 Wnw Tylertown, MS | Extensive damage; likely tornado. |
| Mar 15, 1:43 PM CDT | TORNADO | 7 Nnw Kokomo, MS | *** 2 INJ *** This strong tornado continued into Marion county near Darbun and tracked northeast across the Pearl River and dissipated at River Bend Road. For the Marion county portion, this tornado caused EF2 damage from the county line to Morgantown Road. A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 10:31 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2106 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.6
The text
As transmitted.
507
WFUS54 KLIX 151823
TORLIX
MSC147-151915-
/O.NEW.KLIX.TO.W.0016.250315T1823Z-250315T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
123 PM CDT Sat Mar 15 2025
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Western Walthall County in southern Mississippi...
* Until 215 PM CDT.
* At 123 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tylertown, or 17 miles north of Franklinton,
moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Salem and Tylertown around 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3115 9000 3105 9022 3107 9025 3112 9026
3135 9010
TIME...MOT...LOC 1823Z 225DEG 44KT 3109 9022
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HRL3 follow-up statements
214
WWUS54 KLIX 151830
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
130 PM CDT Sat Mar 15 2025
MSC147-151915-
/O.CON.KLIX.TO.W.0016.000000T0000Z-250315T1915Z/
Walthall MS-
130 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL
WALTHALL COUNTY...
At 130 PM CDT, a confirmed large and extremely dangerous tornado was
located over Tylertown, or 20 miles east of Mccomb, moving northeast
at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Salem around 135 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3115 9000 3112 9013 3113 9016 3115 9021
3135 9010
TIME...MOT...LOC 1830Z 225DEG 44KT 3115 9015
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
HRL884
WWUS54 KLIX 151839
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
139 PM CDT Sat Mar 15 2025
MSC147-151915-
/O.CON.KLIX.TO.W.0016.000000T0000Z-250315T1915Z/
Walthall MS-
139 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR NORTH
CENTRAL WALTHALL COUNTY...
At 139 PM CDT, a confirmed large and extremely dangerous tornado was
located near Salem, or 14 miles west of Columbia, moving northeast at
50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
north central Walthall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3133 9008 3134 9004 3123 9004 3122 9009
3125 9015 3135 9010
TIME...MOT...LOC 1839Z 221DEG 45KT 3126 9007
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
HRL025
WWUS54 KLIX 151846
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
146 PM CDT Sat Mar 15 2025
MSC147-151856-
/O.CAN.KLIX.TO.W.0016.000000T0000Z-250315T1915Z/
Walthall MS-
146 PM CDT Sat Mar 15 2025
...THE TORNADO WARNING FOR NORTH CENTRAL WALTHALL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for southern
Mississippi.
&&
LAT...LON 3133 9008 3134 9004 3123 9004 3122 9009
3125 9015 3135 9010
TIME...MOT...LOC 1844Z 225DEG 44KT 3132 9000
$$
HRLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:34 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 15, 12:34 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1234 PM CDT Sat Mar 15 2025
...New AVIATION...
.UPDATE...
Issued at 1115 AM CDT Sat Mar 15 2025
PDS Tornado Watch 45 has been issued for all but the South Shore
and the MS coastal counties until 23Z today. Strong forcing with
the approach of a 100 kt midlevel jet is providing very strong
forcing across the CWA. Meanwhile, thermodynamics and shear are
very impressive with effective helicities exceeding 300 m2/s2...
effective STPs of 4-6 and MLCAPEs 2000-2500 J/kg. Convection will
continue to become better organized through the remainder of the
daylight hours as the entire area marches eastward. More discrete
cells will pose the greatest risk of tornadoes, some potentially
long-lived and strong. ANother PDS Tornado Watch will likely be
issued for the remainder of the CWA, mainly north of I-10/I-12 per
the latest SWOMCD from SPC.
Dry slotting on the back side of this system will produce a sharp
cutoff to the rain during the afternoon and early evening hours
for most of the CWA. The last of the convection should end by 02Z
this evening across the MS coast.
Expanded the Wind Advisory for the entire CWA given the falling
pressures and strengthening southerly gradient flow. Expect gusts
to 40-45 kt at times even across the Florida parishes and the MS
coast.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 300 AM CDT Sat Mar 15 2025
Negative tilt cyclone over Iowa will continue to move northeast
into Ontario later today. The next mid-level speed max will move
into Texas later this morning, then lift northeastward through the
lower Mississippi River Valley this afternoon and evening. Deep
moisture is already in place, as the midnight special sounding
showed a precipitable water value of 1.73 inches, CAPE values in
excess of 2000 J/KG, helicity values around 300 m2/s2 and 7-8C/KM
mid-level lapse rates. Convective temperatures on forecast soundings are
in the upper 70s. Considering that at 2 AM CDT, temperatures
remain in the lower and middle 70s, any breaks in the cloud cover
at all will allow us to reach the convective temperature.
So, the airmass will certainly support severe weather, just
waiting for the lifting mechanism. While the best lift will be
just north of our CWA, where SPC is carrying a High Risk, we
expect there to be enough organized lift with the trough nearing
the area to produce at least scattered to broken areal coverage
of convection to develop by mid-morning, continuing through the
afternoon hours. The first hints of that can already be seen with
storms developing over east Texas within Severe Thunderstorm Watch
43 that has recently been issued. Most of the area is under a
Moderate Risk, which is a fairly rare occurrence for our area. If
there's a failure mode, it might be that areas near the coast
remain stuck under an inversion, weakening low level instability,
keeping convection elevated. Probably will see watches for
portions of the area by mid to late morning, running through much
of the afternoon hours. Even in areas that don't see
thunderstorms, it's going to be pretty windy, especially near and
south of the Interstate 10 corridor, where a Wind Advisory will be
in effect during the late morning and afternoon hours. The
advisory may need to be expanded slightly northward later this
morning. Additionally, the strong winds will bring tide levels
about a foot above normal to the Mississippi coast, where a
Coastal Flood Advisory will be in effect through this evening.
The passage of the trough and surface front late this afternoon
and evening will end any threat of precipitation, with much drier
air moving into the area on Sunday. Dew points that are around 70
degrees this morning are expected to be in the 30s and 40s Sunday
afternoon. A 15 to 20 mph wind on Sunday will make it feel cooler
than the 60s to mid 70s that are forecast for high temperatures.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 300 AM CDT Sat Mar 15 2025
With much drier air in place Sunday night, it's not much of a
surprise that low temperatures will be considerably cooler by
sunrise Monday with portions of the northern half of the area
potentially seeing temperatures at sunrise in the upper 30s, and
only a bit warmer than that Tuesday morning, before the center of
the surface high moves to the east of the area. However, the dry
air in place should allow daytime temperatures to rebound into the
lower to mid 70s, which is actually a couple degrees above
normal.
The next upper trough will move from the Southern Plains Wednesday
morning to eastern Canada by Thursday morning. A cold front will
move across the area Wednesday night, but any moisture return will
be very weak. Any precipitation will likely just be isolated rain
showers, as dew points probably won't get much past 60 degrees.
That will bring another brief period of cooler temperatures for
Thursday and Thursday night, before temperatures warm above normal
for next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Sat Mar 15 2025
Strong southerly gradient winds due to falling pressures and a LLJ
of 50-60 kt will prevail ahead of the line of storms. Brief
surface gusts to 40-45 kt will occur. Mainly MVFR ceilings are
expected along and ahead of the developing convection which
currently extends just east of a KMCB to KBTR line. Brief IFR
conditions will be possible within the showers and thunderstorms
as they move eastward this afternoon and early this evening. The
line of storms will clear the entire area by 02Z this evening.
Adjusted the convective timing similar to the last few HRRR runs
for all the TAF sites. Rapid drying due to a dry slot on the back
side of this synoptic system will promote clearing skies later
this afternoon and into tonight from west to east. As a result,
will go with VFR conditions developing quickly once the rain ends.
&&
.MARINE...
Issued at 300 AM CDT Sat Mar 15 2025
No plans to change marine headlines at this time. While there may
be a few gale force gusts over the tidal lakes and Mississippi
Sound, the larger threat will be over the open waters. With the
passage of the trough and front, conditions should improve
somewhat by the overnight hours. We may still need Small Craft
Exercise Caution headlines, or extended advisories for some or
most waters Sunday into Monday. Additional advisories may be
necessary at mid-week next week with the following system.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 51 69 39 / 90 10 0 0
BTR 82 52 72 42 / 80 0 0 0
ASD 80 56 75 40 / 80 10 0 0
MSY 80 57 72 50 / 80 0 0 0
GPT 75 56 72 44 / 80 40 0 0
PQL 79 57 77 40 / 80 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>048-056>060-064>071-076>090.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ530-532-534.
Gale Warning until 7 PM CDT this evening for GMZ536-538-550-552-
555-557-570-572-575-577.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
for GMZ536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 7 PM CDT this evening for MSZ068>071-077-
083>088.
Coastal Flood Advisory until 1 AM CDT Sunday for MSZ086>088.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ532-534.
Gale Warning until 7 PM CDT this evening for GMZ538-550-552-555-
557-570-572-575-577.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
for GMZ538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...MB
MARINE...RW
UPDATE...MBIn the hours before
Special weather statement, Mar 15, 11:00 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1100 AM CDT Sat Mar 15 2025
LAZ036-037-046>048-071-083>086-151700-
Iberville LA-Northern Livingston LA-St. Helena LA-
Southern Livingston LA-Northern Tangipahoa LA-East Feliciana LA-
Western Ascension LA-West Baton Rouge LA-East Baton Rouge LA-
Eastern Ascension LA-
1100 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN
ASCENSION, SOUTHEASTERN WEST BATON ROUGE, ST. HELENA, LIVINGSTON,
EAST FELICIANA, SOUTHEASTERN IBERVILLE, NORTHWESTERN TANGIPAHOA AND
EAST BATON ROUGE PARISHES THROUGH NOON CDT
...
At 1059 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to near Gardere. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westminster, Plaquemine, Greensburg, French Settlement, Brusly,
Tangipahoa, Watson, Darlington, Norwood, Pride, Baker, Bayou Sorrel,
Shenandoah, Greenwell Spring, Easleyville, Montpelier, Old Jefferson,
Baton Rouge, Merrydale, and Zachary.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 148 and 176.
Interstate 12 between mile markers 1 and 30.
Interstate 55 in Louisiana between mile markers 49 and 66.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3100 9112 3100 9044 3033 9068 3008 9137
3010 9139 3010 9143
TIME...MOT...LOC 1559Z 225DEG 41KT 3087 9093 3036 9120
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchlotzLocal storm report, Mar 15, 12:42 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1242 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM Tornado 6 ENE Kentwood 30.98N 90.42W
03/15/2025 Tangipahoa LA Fire Dept/Rescue
Structural damage and roads blocked; likely
tornado.
&&
LNNLocal storm report, Mar 15, 12:59 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1259 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM Tornado 7 W Tylertown 31.11N 90.26W
03/15/2025 Walthall MS Law Enforcement
Damage to a trailer park; likely tornado.
&&
LNNThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:26 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| Mar 15, 10:35 AM CDT | Tornado Warning | LIX | Amite, Wilkinson | 29 min |
| Mar 15, 11:59 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 46 min |
| Mar 15, 12:10 PM CDT | Tornado Warning | LIX | Pike, Walthall | 50 min |
| Mar 15, 12:38 PM CDT | Tornado Warning | LIX | Pike, Walthall | 26 min |
| Mar 15, 1:00 PM CDT | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Mar 15, 1:12 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 15 days |
| Mar 15, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 40 min |
| Mar 15, 1:46 PM CDT | Tornado Warning | LIX | Amite, Pike, Walthall | 44 min |
| Mar 15, 3:27 PM CDT | High Wind Warning | LIX | Hancock | 4 hr |
| Mar 15, 4:27 PM CDT | Tornado Warning | LIX | Pearl River | 12 min |
| Mar 15, 5:09 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 51 min |
| Mar 15, 5:31 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson, Pearl River | 15 days |
| Mar 15, 5:32 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 43 min |
| Mar 15, 5:52 PM CDT | Flash Flood Warning | LIX | Jackson | 15 days |
| Mar 15, 6:18 PM CDT | Special Weather Statement | LIX | Hancock | 57 min |
| Mar 15, 6:25 PM CDT | Special Weather Statement | LIX | Jackson | 20 min |
| Mar 15, 6:39 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.